AAPA members, login now to find more great articles. Not an AAPA member? Join today!

Institutional members access full text with Ovid®

Share this article on:

A patient with Factor V Leiden and a related pulmonary embolism

Downs, Janet PA-C; Childers, William A. Jr. PA-C, EdD

Journal of the American Academy of Physician Assistants: February 2016 - Volume 29 - Issue 2 - p 34–35
doi: 10.1097/01.JAA.0000473362.92597.d8
Case Report

ABSTRACT Venous thromboembolism (VTE) is a complication associated with the hypercoaguable state produced in patients with Factor V Leiden. Clinically, patients can present with pleuritic chest pain, dyspnea, tachycardia, and unilateral leg swelling, warmth, erythema, and pain. Treatment with heparin is urgent, and patients should continue an anticoagulation drug regimen at home.

Janet Downs practices emergency medicine at Genesis Healthcare in Zanesville, Ohio. William A. Childers, Jr., is director of the PA program at West Liberty (W.Va.) University. The authors have disclosed no potential conflicts of interest, financial or otherwise.

Copyright © 2016 American Academy of Physician Assistants
You currently do not have access to this article

To access this article:

Note: If your society membership provides full-access, you may need to login on your society website